Alert archive / Nevada / Flash Flood Warnings in 2019
Flash Flood Warning 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 31, 2019, 2:25 PM PDT for Clark County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2019, 2:25 PM PDT (21:25 UTC)
- Expired
- Jul 31, 2019, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 54 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:55 PM PDT | FLASH FLOOD | Enterprise, NV | PUBLIC REPORTED 6 INCHES OF WATER RAPIDLY FLOWING OVER RAINBOW BOULEVARD AT BLUE DIAMOND ROAD. REPORT RELAYED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 3092 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354
WGUS55 KVEF 312125
FFWVEF
NVC003-010030-
/O.NEW.KVEF.FF.W.0031.190731T2125Z-190801T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
225 PM PDT Wed Jul 31 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Clark County in southern Nevada...
* Until 530 PM PDT.
* At 223 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the southwest Las Vegas Valley. Up to one inch
of rain has already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Las Vegas, Blue Diamond, Red Rock Canyon, Enterprise, Mountains
Edge, Spring Valley, Summerlin, Southern Highlands, Spring Mountain
Ranch, Red Rock Canyon Campground and The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3607 11522 3599 11521 3593 11525 3590 11536
3599 11546 3623 11545 3621 11533
$$
CK3 follow-up statements
000
WGUS75 KVEF 312301
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
401 PM PDT Wed Jul 31 2019
NVC003-010030-
/O.CON.KVEF.FF.W.0031.000000T0000Z-190801T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
401 PM PDT Wed Jul 31 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
CENTRAL CLARK COUNTY...
At 354 PM PDT, the thunderstorm that produced heavy rainfall has
moved out of the area. Though, over an inch of rainfall fell across
parts of the southwest Las Vegas Valley and have created flooding
issues. There have been reports of flash flooding near Rainbow and
Blue Diamond where roughly 8 to 10 inches of flowing water are
crossing the roadway. Flash flooding is expected to continue or
begin shortly. Continue to heed any road closures.
Some locations that will experience flooding include...
Las Vegas, Blue Diamond, Red Rock Canyon, Enterprise, Mountains Edge,
Spring Valley, Summerlin, Southern Highlands, Spring Mountain Ranch,
Red Rock Canyon Campground and The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3607 11522 3599 11521 3593 11525 3590 11536
3599 11546 3623 11545 3621 11533
$$
CK904
WGUS75 KVEF 010007
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
507 PM PDT Wed Jul 31 2019
NVC003-010030-
/O.CON.KVEF.FF.W.0031.000000T0000Z-190801T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
507 PM PDT Wed Jul 31 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
CENTRAL CLARK COUNTY...
At 457 PM PDT, the heavy rain has ended. The Flood Advisory for this
area has expired, but flash flooding will remain a threat. Continue
to heed any road closures.
Some locations that will experience flooding include...
Las Vegas, Blue Diamond, Red Rock Canyon, Enterprise, Mountains Edge,
Spring Valley, Summerlin, Southern Highlands, Spring Mountain Ranch,
Red Rock Canyon Campground and The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3607 11522 3599 11521 3593 11525 3590 11536
3599 11546 3623 11545 3621 11533
$$
CK140
WGUS75 KVEF 010023
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
523 PM PDT Wed Jul 31 2019
NVC003-010030-
/O.EXP.KVEF.FF.W.0031.000000T0000Z-190801T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
523 PM PDT Wed Jul 31 2019
...THE FLASH FLOOD WARNING FOR CENTRAL CLARK COUNTY WILL EXPIRE AT
530 PM PDT...
The heavy rain has ended. Residual flooding is still possible in
localized areas. Please continue to heed any remaining road closures.
LAT...LON 3607 11522 3599 11521 3593 11525 3590 11536
3599 11546 3623 11545 3621 11533
$$
CKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:38 AM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 31, 9:38 AM PDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 938 AM PDT Wed Jul 31 2019 .SYNOPSIS...Shower and thunderstorm chances will spread from Mohave County into southeast Nevada and far southeast California today, with a risk of isolated flash flooding. Drier air coming in from the west will decrease thunderstorm chances Thursday and especially Friday, and temperatures will rise back above normal over the weekend. Moisture could spread back westward early next week. && .UPDATE...Abundant moisture this morning across roughly the eastern one third of our CWA. The 9 am RAP analysis shows 2 inch precipitable water values touching our far southern regions of the Colorado River Valley with a well defined moisture axis extending up through the Colorado River Valley into far southeast Lincoln County. Thunderstorms have fired off this morning primarily along and east of this moisture axis. Expect an active thunderstorm day today with the primary focus over Mohave County, the Colorado River Valley, northeast Clark County and central/southern Lincoln County. With this area sitting in the right entrance of an upper level jet, 1-2 inch PWATs, 12-14 degree 850 mb dewpoint temps and 1000+ J/kg of available CAPE forecast, expect storms to be rain efficient and capable of producing intense rain rates and localized flash flooding. Abundant cloud cover may limit activity initially but is beginning to erode already which will allow daytime heating to come into play as well to help destabilize the atmosphere. -Salmen && .PREVIOUS DISCUSSION...250 AM PDT... .DISCUSSION...Not much happening in our CWA yet as of 230 AM. A couple of impressive storms reached the La Paz/Mohave border from the south and then fizzled, very much in line with some of the high resolution model guidance. Much of the guidance still suggests that storms will fire over Mohave County by sunrise, then spread as far west as eastern Lincoln County, the Clark County mountains, the Mojave National Preserve, and perhaps the Colorado River Valley during the day. Kicked around the idea of a Flash Flood Watch, but decided against it due to uncertainty in whether the extensive cloud cover today might hamper thunderstorm formation. Thanks for coordination WPC, PSR, FGZ, and SLC. Some storms could linger overnight as models suggest lifted indices between -2 and -5 persisting all night. Drier air pushing in from the west should limit thunderstorm chances to Mohave County on Thursday, with only spotty storms if any expected on Friday. Extensive cloud cover today will keep temperatures well below normal, then as the drier air moves in, more sunshine will push temps back up above normal by the weekend, although that could be short lived as another push of moisture is expected Sunday or Monday. && .AVIATION...For McCarran...South to southeast winds around 10kts will continue though the morning before increasing around midday, with gusts to around 20kts likely this afternoon. Scattered thunderstorms are possible this afternoon in and around the airspace, with the highest coverage of convection through the south and east corridors. Ceilings with any precipitation will lower, with BKN cigs below 10kft possible. There is a chance for outflow winds from thunderstorms this afternoon and early evening, however confidence is low at this time. Thunderstorms should diminish this evening, and it will be dry tonight and Thursday morning. Outside of thunderstorm influence, gusts will end around sunset, with lighter south winds likely overnight than we have seen the past few days. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms will continue to push northward into western Arizona this morning and afternoon, and may impact Colorado River TAF sites. Confidence is low if and when storms would arrive, so continued with VCTS at the moment. Confidence in wind speed and direction through this area is low as convection may be capable of kicking off outflow winds in Southern Nevada and western Arizona. Associated broken clouds will lower to around 10 kft through the remainder of the TAF period for northwestern Arizona and southern Nevada TAF sites, with lower ceilings possible with any precipitation. Southeastern California TAF sites expected to stay dry with increasing mid-level clouds through the period. Convection will diminish this evening, and it should be dry overnight into Thursday morning with lighter winds following typical nighttime wind patterns expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION...Wolf For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:20 AM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
| Jul 31, 2:03 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 31, 2:49 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 71 min |
Nearby
Flash Flood Warnings in Nevada, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.